Alert archive / Oregon / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 12, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jun 7, 2016, 8:08 PM PDT for Lake County, Oregon. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2016, 8:08 PM PDT (03:08 UTC)
- Expired
- Jun 7, 2016, 8:45 PM PDT
- In force
- 37 min
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
County Lake County, OR
The radar
The Medford radar (KMAX), 191 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 8:25 PM PDT | HAIL 1 | 7 Nnw Summer Lake, OR | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1189 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 2603 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
868 WUUS56 KMFR 080308 SVRMFR ORC037-080345- /O.NEW.KMFR.SV.W.0012.160608T0308Z-160608T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 808 PM PDT TUE JUN 7 2016 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LAKE COUNTY IN SOUTH CENTRAL OREGON... * UNTIL 845 PM PDT * AT 807 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF FARM WELL CAMPGROUND AND TRAILHEAD...OR 5 SOUTHEAST OF SILVER LAKE...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... FARM WELL CAMPGROUND AND TRAILHEAD. THIS INCLUDES OR 31 IN OREGON BETWEEN MILE MARKERS 49 AND 65. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4293 12104 4306 12114 4339 12057 4315 12038 TIME...MOT...LOC 0307Z 239DEG 26KT 4312 12085 $$ CC
2 follow-up statements
501 WWUS56 KMFR 080323 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 823 PM PDT TUE JUN 7 2016 ORC037-080345- /O.CON.KMFR.SV.W.0012.000000T0000Z-160608T0345Z/ LAKE OR- 823 PM PDT TUE JUN 7 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR NORTHWESTERN LAKE COUNTY... AT 822 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF CRACK IN THE GROUND...OR 5 MILES SOUTH OF SILVER LAKE...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... FARM WELL CAMPGROUND AND TRAILHEAD. THIS INCLUDES HIGHWAY 31 IN OREGON BETWEEN MILE MARKERS 49 AND 65. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4293 12104 4306 12114 4339 12057 4315 12038 TIME...MOT...LOC 0322Z 239DEG 26KT 4318 12072 $$ CC
667
WWUS56 KMFR 080345
SVSMFR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
845 PM PDT TUE JUN 7 2016
ORC037-080354-
/O.EXP.KMFR.SV.W.0012.000000T0000Z-160608T0345Z/
LAKE OR-
845 PM PDT TUE JUN 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAKE COUNTY WILL
EXPIRE AT 845 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
OF AROUND A HALF TO THREE QUARTERS INCH IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4293 12104 4306 12114 4339 12057 4315 12038
TIME...MOT...LOC 0342Z 239DEG 26KT 4318 12072
$$
CCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:11 PM PDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 7, 3:11 PM PDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
ISSUED BY NATIONAL WEATHER SERVICE BOISE ID
311 PM PDT TUE JUN 7 2016
.SHORT TERM...BROAD DIFFLUENCE ALOFT ASSOCIATED WITH A DEEP
TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC OCEAN WILL
CONTINUE TO SUPPORT SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING , MAINLY NORTHEAST OF THE CASCADES. SOME OF THESE STORMS
COULD BRIEFLY PRODUCE SEVERE WINDS AND/OR SEVERE HAIL. WEST OF THE
CASCADES THERE IS STILL A SLIGHT POSSIBILITY OF THUNDERSTORMS,
BUT CHANCES ARE THAT CUMULUS BUILD-UPS WILL MOSTLY SHEAR APART
BEFORE PRODUCING LIGHTNING. THE GREATEST POSSIBILITY OF A WEST-
SIDE THUNDERSTORM WILL BE JUST WEST OF THE CASCADES IN EASTERN
DOUGLAS AND JACKSON COUNTIES.
.LONG TERM...INCREASING UPPER LEVEL TROUGHING WILL RESULT IN A
SIGNIFICANT COOL DOWN ACROSS THE ENTIRE AREA. WEDNESDAY'S HIGHS
WILL BE 10-15F COOLER THAN TODAY, AND HIGHS FRIDAY AND SATURDAY
WILL BE 25-30F COOLER THAN TODAY. THERE WILL BE SOME SHOWER
POSSIBILITIES THROUGH THE PERIOD, MOSTLY FRIDAY AND SATURDAY.
AFTER ANOTHER COOL DAY SUNDAY, WE WILL SEE A GRADUAL WARMUP MONDAY
INTO TUESDAY WITH A CONTINUED CHANCE OF SHOWERS.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL SITES THIS
AFTERNOON, EXCEPT FOR AREAS OF IFR CIGS DUE TO THE MARINE LAYER
ALONG THE IMMEDIATE COAST. ALSO, TRW IS NEARING THE VICINITY OF
KLMT. SCATTERED THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON
NEAR THE CASCADES, AND WERE MOVING ENE OVER KLAMATH AND LAKE
COUNTIES. THIS WILL CONTINUE INTO THE EVENING. STORMS WILL BE MORE
ISOLATED FARTHER TO THE SOUTH AND WEST, BUT MAY EXTEND BACK TO THE
MARBLE AND SISKIYOU MOUNTAINS. STORMS WILL HAVE THE POTENTIAL TO
PRODUCE GUSTY OUTFLOWS AND HAIL. THE MARINE LAYER WILL DEEPEN
ALONG THE COAST TONIGHT WITH A RETURN OF MVFR/IFR CIGS TO AREAS
THAT CLEAR OUT THIS AFTERNOON. THERE COULD ALSO BE SOME DRIZZLE
AND PATCHY IFR FOG. MVFR CIGS WILL PUSH INTO THE UMPQUA VALLEY BY
AROUND 12Z, INCLUDING KRBG, BUT WILL REMAIN NORTH OF THE UMPQUA
DIVIDE.
&&
.FIRE WEATHER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE THIS EVENING ACROSS BOTH NORTHERN KLAMATH AND LAKE
COUNTIES. STORMS CAN PRODUCE GUSTY OUTFLOWS WITH HEAVY RAIN AND
HAIL NEAR STORM CORES. AN ISOLATED STORM OR TWO MAY ALSO DEVELOP
FROM THE SISKIYOUS NORTHWARD. A TROUGH OFFSHORE WILL BRING MARINE
AIR INTO THE COAST TONIGHT INTO WEDNESDAY THAT WILL PUSH INTO THE
UMPQUA VALLEY. LOW CLOUDS, FOG, AND DRIZZLE WILL AFFECT THE COAST
WITH HIGHER RECOVERIES EXPECTED WEST OF THE CASCADES. A SURFACE
COLD FRONT WILL PUSH EAST OF THE CASCADES WEDNESDAY AND STRONG,
GUSTY DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP EAST OF THE CASCADES
IN THE AFTERNOON/EVENING. SUSTAINED WINDS OF 15-20 MPH WILL BE
COMMON WITH GUSTS OF 30-35 MPH. GUSTS UP TO 40 MPH ARE POSSIBLE ON
THE RIDGES. DESPITE SEVERAL DEGREES OF COOLING, AFTERNOON MINIMUM
RH VALUES WILL BE IN THE 10-15% RANGE AND MAY EVEN DROP BELOW 10%
IN SOME AREAS EAST OF THE WARNER MOUNTAINS. ANY NEW OR EXISTING
FIRES IN THESE AREAS WILL HAVE THE ABILITY TO SPREAD RAPIDLY. THE
OVERALL PATTERN WILL TREND TOWARD COOLER AND MORE SHOWERY THURSDAY
THROUGH THE WEEKEND AS THE TROUGH OFFSHORE MOVES INLAND INTO
WASHINGTON AND OREGON.
&&
.MARINE...NORTHERLY WINDS WILL DIMINISH THROUGH TONIGHT...BUT
SEAS WILL REMAIN STEEP AS A SHORT PERIOD SWELL CONTINUES. WINDS
WILL SHIFT TO THE SOUTH AND BRIEFLY STRENGTHEN AS A WEAK SURFACE
LOW SLIDES UP THE COAST LATE TONIGHT INTO WEDNESDAY MORNING. THIS
WILL BRING ANOTHER AROUND OF STEEP...WIND DRIVEN SEAS TO THE
COASTAL WATERS. A QUIETER PATTERN IS THEN EXPECTED BEGINNING
WEDNESDAY NIGHT WITH RELATIVELY LIGHT WINDS AND SEAS PERSISTING
INTO THE WEEKEND.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 5 PM PDT WEDNESDAY FOR
PZZ350-356-370-376.In the hours before
Special weather statement, Jun 7, 3:48 PM PDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 348 PM PDT TUE JUN 7 2016 ORZ031-072315- CENTRAL AND EASTERN LAKE COUNTY- 348 PM PDT TUE JUN 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAKE COUNTY... AT 348 PM PDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF CRACK IN THE GROUND...OR 66 MILES SOUTHEAST OF BEND...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRACK IN THE GROUND. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4306 12079 4321 12092 4342 12058 4319 12039 TIME...MOT...LOC 2248Z 237DEG 18KT 4318 12077 DW
Special weather statement, Jun 7, 4:15 PM PDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 415 PM PDT TUE JUN 7 2016 ORZ031-072345- CENTRAL AND EASTERN LAKE COUNTY- 415 PM PDT TUE JUN 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAKE COUNTY... AT 414 PM PDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF CRACK IN THE GROUND...OR 65 MILES SOUTHEAST OF BEND...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRACK IN THE GROUND. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4308 12079 4323 12092 4344 12059 4321 12039 TIME...MOT...LOC 2314Z 237DEG 17KT 4320 12077 DW
Special weather statement, Jun 7, 4:38 PM PDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
438 PM PDT TUE JUN 7 2016
ORZ031-080015-
CENTRAL AND EASTERN LAKE COUNTY-
438 PM PDT TUE JUN 7 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LAKE COUNTY...
AT 438 PM PDT...STRONG THUNDERSTORMS WERE CLUSTERED 14 MILES
NORTHEAST OF PAISLEY...OR 45 MILES NORTH OF LAKEVIEW...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALKALI LAKE.
THIS INCLUDES US 395 IN OREGON BETWEEN MILE MARKERS 41 AND 53.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4272 12039 4288 12056 4317 12000 4309 11996
4295 11995
TIME...MOT...LOC 2338Z 237DEG 16KT 4285 12036
DWSpecial weather statement, Jun 7, 5:22 PM PDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 522 PM PDT TUE JUN 7 2016 ORZ031-080045- CENTRAL AND EASTERN LAKE COUNTY- 522 PM PDT TUE JUN 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAKE COUNTY... AT 520 PM PDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FARM WELL CAMPGROUND AND TRAILHEAD...OR 10 MILES NORTHWEST OF SUMMER LAKE...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN CENTRAL AND EASTERN LAKE COUNTY COUNTY. THIS INCLUDES OR 31 IN OREGON BETWEEN MILE MARKERS 51 AND 64. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4300 12084 4311 12101 4336 12080 4317 12053 TIME...MOT...LOC 0020Z 222DEG 18KT 4309 12090 DW
Special weather statement, Jun 7, 7:22 PM PDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 722 PM PDT TUE JUN 7 2016 ORZ031-080245- CENTRAL AND EASTERN LAKE COUNTY- 722 PM PDT TUE JUN 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAKE COUNTY... AT 721 PM PDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF SUMMER LAKE WILDLIFE AREA...OR 66 MILES NORTH OF LAKEVIEW...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SUMMER LAKE WILDLIFE AREA. THIS INCLUDES OR 31 IN OREGON BETWEEN MILE MARKERS 56 AND 67. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4297 12075 4310 12093 4330 12067 4315 12048 TIME...MOT...LOC 0221Z 222DEG 18KT 4309 12077 DW
Local storm report, Jun 7, 7:32 PM PDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
732 PM PDT TUE JUN 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 7 NNW SUMMER LAKE 43.07N 120.84W
06/07/2016 M0.50 INCH LAKE OR TRAINED SPOTTER
.
&&
DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:22 PM PDT | Special Weather Statement | MFR | Lake | 23 min |
| Jun 7, 7:22 PM PDT | Special Weather Statement | MFR | Lake | 23 min |
| Jun 7, 8:47 PM PDT | Special Weather Statement | MFR | 43 min | |
| Jun 7, 8:56 PM PDT | Severe Thunderstorm Warning | MFR | Lake | 34 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.